Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 5, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Apr 10, 2013, 3:53 PM PDT for 10 counties in Washington. It took effect at Apr 10, 2013, 4:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 3:53 PM PDT (22:53 UTC)
- In effect from
- Apr 10, 2013, 4:00 PM PDT
- Expired
- Apr 10, 2013, 8:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 85 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WWUS76 KOTX 102253 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 353 PM PDT WED APR 10 2013 ...VERY WINDY CONDITIONS WILL CONTINUE UNTIL 8 PM TONIGHT... .A RECENT COLD FRONT PASSAGE HAS BROUGHT VERY WINDY CONDITIONS TO THE CENTRAL BASIN...WATERVILLE PLATEAU...WENATCHEE AREA AND WASHINGTON PALOUSE. THESE CONDITIONS WILL CONTINUE INTO THE EVENING HOURS. WAZ032>035-041-044-110300- /O.NEW.KOTX.WI.Y.0005.130410T2300Z-130411T0300Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD 353 PM PDT WED APR 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL CONTINUE INTO THE EVENING. * IMPACTS: STRONG WINDS PRODUCE BLOWING DUST WITH REDUCED VISIBILITY ON HIGHWAYS. THESE WINDS ARE A DANGER TO HIGH PROFILE VEHICLES AND MOTORCYCLISTS AS WELL. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
052 WWUS76 KOTX 110255 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 755 PM PDT WED APR 10 2013 WAZ032>035-041-044-110400- /O.EXP.KOTX.WI.Y.0005.000000T0000Z-130411T0300Z/ LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN... COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD 755 PM PDT WED APR 10 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DECREASED THIS EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN WASHINGTON AND THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE THROUGH THE EVENING HOURS. WINDS WILL CONTINUE TO DECREASE FURTHER OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 2:43 PM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 10, 2:43 PM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 243 PM PDT Wed Apr 10 2013 .SYNOPSIS... A recent cold front passage will continue windy conditions into the evening hours tonight. Wind gusts could reach 45 mph in some areas such as the Waterville Plateau, Central Basin and Palouse. Thursday and Friday will be drier ahead of another storm system that will bring windy conditions and the chance for mountain snow Friday night into Saturday. Following very windy conditions Saturday, a prolonged widespread cool and showery period will linger into the middle part of next week. Snow levels will fall and mountain accumulations will be likely. .DISCUSSION... Tonight... A rapidly moving cold front has produced at least some light, measurable precipitation over the region since late this morning. The front has progressed into the Idaho Panhandle and will continue to produce rain and high mountain snow showers until the early evening hours for the Panhandle. Post frontal showers in the Basin and eventually Palouse regions may spark a thunderstorm near the Washington and Idaho Border but it's a slim chance at best as the sun sets and the limited potential instability wanes. Winds following the front had surfaced with 20 to 25 mph sustained speeds and gusts near 40 across the Central Basin. These winds will continue to across the east slopes of the Cascades and spread into the Palouse the remainder of the afternoon and slowly subside toward sunset tonight. Overall, a windy late afternoon and early evening with some lingering showers and all will settle down later tonight. Overnight temperatures will flirt with the freezing mark in some valley locations but nothing out of the ordinary for this time of year. TC Thursday through Friday night...With the exit of the cold front tonight a flat ridge with progressive zonal flow is left in its wake to influence Eastern Washington and Northern Idaho. This flat flow will allow for weak cold front passage Thursday and another beginning Friday night. Jet stream remains in very close proximity if not directly overhead so some gusty winds during the afternoon/evening with daytime mixing seem a reasonable way to continue but with the speeds considerably lesser in comparison to those associated with the earlier mentioned cold front passage of today/tonight. Similarly due to the flatness of the ridging and orientation of the jet stream forecast temperatures will show gradual cooling trend through this interval. Afternoon/evening cumulus with some wave clouds over orographically (mountainous) favored areas area also favorable with this persistent pattern. Lastly pattern favors a rain-shadow between over the Columbia basin and lowlands between the lee of the Cascade Crest and North Idaho Mountains with minor pops over the mountains...so pops and QPF to are way lower in comparison to those of today/tonight. All this works until the Friday night wrapped up occluded front passage which appears stronger than the Thursday one and thus calls for more of an increase in POPS, QPF, and wind. /Pelatti Saturday and Saturday night...The forecast remains on track for the Saturday storm system. A cold front will sweep across the Inland Northwest, bringing with it colder temperatures, gusty winds, and precipitation. Temperatures on Saturday will be in some cases 4 to degrees cooler than Friday, and with the expected winds it will feel just a bit cooler. Some minor changes were made to the forecast, but we still expect many areas of the Columbia Basin, the WA/ID Palouse, and into Spokane area to see winds that approach or exceed 40 mph. Plenty of mixing potential exists along and near the I-90 corridor west of Spokane, as a large rain shadow should allow for more sunshine. Farther east, any showers that develop will also have the potential to mix down strong winds aloft to the surface, in addition to any clearing that can occur. Lowering snow levels will also be occurring, especially into Saturday night. Many valley locations will likely see the rain mix with or change to all snow by Sunday morning. The good news is that most of the significant precipitation will have shoved off to the east by this point. That's not to say the mountain passes won't experience some travel problems, but any valley accumulations look minimal at this point. A saving grace for the mountains will be dry air in the mid levels, which may prohibit anything of significance from occurring. ty Sunday through Wednesday...Confidence is very high in the extended of below normal temperatures as a high amplitude ridge along 150W results in a deep trough over the Inland Northwest. High temperatures are expected to be 10-15 degrees below normal...with freezing temperatures at night for nearly all areas with only the typically warmer spots like Wenatchee and Lewiston possibly staying just above freezing. Cold air aloft associated with the trough will provide instability especially in the afternoon/evening hours during peak heating for a chance for showers each day. Sunday however may end up with the best chances due to more low level moisture with dewpoints in the 20s. Sunday night and Monday the GFS and ECMWF have trended towards a stronger push of dry continental air from the northeast which continues into Tuesday. Dewpoints falling into the teens over much of the area may keep afternoon/evening showers confined more to the higher terrain...but what does fall will be in the form of snow showers or graupel except possibly the lowest elevations where rain showers may be mixed in. A weak wave dropping down from the northwest may provide a better chance of mountain snow showers...and valley rain or snow showers next Wednesday or Thursday. JW && .AVIATION... 18Z TAFs: A cold front will move through the region today through this evening. As of 18Z, the front was just crossing the Cascades. The fast-moving nature of the front will limit the period of rain to 2-4 hours. The eastern TAF sites will see some post-frontal showers until about 02Z. At this time all TAF site forecasts are VFR for this frontal passage. However, stronger winds gusting between 25 and 35 KTS are possible along the Cascade east slopes, Central Basin and Palouse regions of Washinton and Idaho Panhandle. There is a remote chance of thunderstorms along the WA/ID border as well but not enough confidence to put in the TAF. Winds will increase at all sites behind the front and continue through the evening before tapering off. Lingering surface based moisture around 12Z may produce some low level, scattered stratocumulus between 12Z and 17Z at KGEG, KSFF and KCOE. TC && .PRELIMINARY POINT TEMPS/POPS... Spokane 36 54 33 54 37 48 / 30 20 0 10 50 70 Coeur d'Alene 37 52 31 53 35 46 / 40 40 20 10 70 80 Pullman 37 53 32 54 36 47 / 50 20 10 0 50 80 Lewiston 42 59 36 60 41 54 / 50 20 0 0 30 50 Colville 36 58 29 52 35 51 / 20 30 10 20 30 40 Sandpoint 34 50 30 49 35 44 / 70 70 40 20 80 90 Kellogg 36 46 32 49 34 41 / 90 50 50 10 80 100 Moses Lake 37 61 33 59 38 56 / 0 0 0 0 10 10 Wenatchee 40 57 36 57 38 53 / 0 0 0 0 10 10 Omak 35 59 31 54 35 54 / 0 0 0 20 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Apr 10, 1:25 PM PDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 125 PM PDT WED APR 10 2013 IDZ001>004-026-027-WAZ031>038-041>044-112030- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 125 PM PDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WINDS WILL CONTINUE THIS AFTERNOON THROUGH THIS EVENING AS A COLD FRONT PASSES THROUGH THE AREA. WIND GUSTS OF 35 WITH ISOLATED AREAS UP TO 45 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER PACIFIC STORM WILL BRING STRONG GUSTY WINDS TO THE REGION ON SATURDAY. COOLER AIR BEHIND THIS STORM WILL RESULT IN TEMPERATURES SUNDAY THROUGH TUESDAY ABOUT 10 DEGREES BELOW NORMAL READINGS FOR THIS TIME OF YEAR. FREEZING NIGHTTIME TEMPERATURES ARE LIKELY IN MOST AREAS AND WILL EVEN BE POSSIBLE IN WARMER LOCATIONS SUCH AS WENATCHEE...MOSES LAKE...AND LEWISTON.
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.